MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P10.7-80X275
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and is pending evaluation.The root cause cannot be confirmed at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that the nail failed to distract two weeks post-op.The patient was taken in to the operating room to perform another osteotomy and after, the nail continued to fail to distract.No patient adverse event was reported.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection of the returned product showed no visible damages present on the nail.The nail was partially distracted.X-ray images of internal components revealed a broken ball bearing.The length of the nail at time of receipt measured at 278.71 mm.The nail was functionally tested and was unable to distracted and retracted with both the external remote controller (erc) and high-speed magnet which confirmed the reported failure mode.Upon dismantling the device, corrosion was seen on the radial bearing.The manufacturing x-ray image showed the ball bearing and end keeper were seated properly in the housing body.Device records review: a review of the device history records (dhr) confirmed the device passed all quality inspections and specifications prior to release.
 
Event or Problem Description
Additional information has been provided.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key14137626
Report Number3006179046-2022-00178
Device Sequence Number4293303
Product Code HSB
UDI-Device Identifier00887517935519
UDI-Public887517935519
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP10.7-80X275
Device Lot Number0030901AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2022
Supplement Date Received by Manufacturer05/05/2022
Initial Report FDA Received Date04/18/2022
Supplement Report FDA Received Date05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age13 YR
Patient SexMale